Texas, 2014

Flash Flooding and Heavy Rain in Texas, September 13, 2014

September 13, 2014 · NWS BRO · 6 events in 2 counties and zones

A pair of weak tropical waves combined with a dissipating cold front across the Rio Grande Valley and dumped widespread heavy rainfall, with rainfall totals of 3 to 5 inches region wide. Urban, nuisance flooding occurred in every city and town across the Valley with a single band of rain between 130 and 430 pm on the 13th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

A pair of weak tropical waves combined with a dissipating cold front across the Rio Grande Valley and dumped widespread heavy rainfall, with rainfall totals of 3 to 5 inches region wide. Urban, nuisance flooding occurred in every city and town across the Valley with a single band of rain between 130 and 430 pm on the 13th. Locally heavy downpours produced life and property flash flooding in Mission, McAllen, San Juan, Pharr, and Alamo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Sep 13, 11:46 AM CST, 44 minutes earlier.

Area forecast discussion, Sep 13, 11:46 AM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1246 PM CDT SAT SEP 13 2014

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SCATTERED LOWER CEILINGS DEVELOPING ALONG THE SLOPE OF
A COLD FRONT THAT HAS SHIFTED INTO THE AREA. BAND OF DEEP STRONG
CONVECTION MOVING IN FROM THE SOUTH EXPECTED TO IMPACT ALL METRO
AREA AIRFIELDS WITHIN AN HOUR OR TWO THROUGH MID AFTERNOON WITH
RAINFALL PERSISTING BEHIND THE INITIAL BAND FOR SEVERAL HOURS.
PREVAILING MVFR CONDITIONS WITH DROPS TO IFR IN CONVECTION THROUGH
THE AFTERNOON. FORECASTING VFR THROUGH THE OVERNIGHT AMID LIGHT
RAIN BUT THAT MAY BE TOO OPTIMISTIC TOWARDS DAYBREAK AND EARLY
MORNING WITH THE FRONT STILL IN VICINITY. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 1158 AM CDT SAT SEP 13 2014/

DISCUSSION...CLOSELY WATCHING THE RAINBAND AND LARGE AREA OF
PRECIPITATION JUST TO THE SOUTH OF THE RIVER. APPEARS TO BE
FEELING SOME FRONTAL ENHANCEMENT AND ALSO MOVING INTO A MORE
UNSTABLE LAYER IN THE LOWER VALLEY THAT HAS EXPERIENCED A BIT MORE
HEATING. PRECIPITABLE WATER VALUES BETWEEN 2.3 AND 2.4 WILL
SUPPORT EXTREMELY EFFICIENT RAINFALL RATES AND THE THREAT FOR
URBAN AND FLASH FLOODING WILL GO UP IN AN HOUR OR TWO WHEN THE
BAND BEGINS TO ROTATE IN ALONG THE RIVER. /68-JGG/

PREV DISCUSSION... /ISSUED 642 AM CDT SAT SEP 13 2014/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...CONTINOUS RAIN IS EXPECTED TO SPREAD OVER THE TAF
SITES THIS MORNING AS A LARGE AREA OF RAIN CONTINUES TO MOVE
INLAND FROM THE GULF OF MEXICO. OCCASIONAL PERIODS OF IFR TO MVFR
CIGS AND VSBY THROUGHOUT THE MORNING AND AFTERNOON AS ADDITIONAL
RAIN BANDS WITH EMBEDDED SHOWERS AND ISOLATED THUNDERSTORM DEVELOP
AND MOVE NORTHWEST. LIGHT TO MODERATE EASTERLY WINDS WITH
OCCASIONAL HIGHER GUST NEAR 35 MPH IN THE STRONGEST CONVECTION.

PREV DISCUSSION... /ISSUED 406 AM CDT SAT SEP 13 2014/

FLASH FLOOD THREAT CONTINUES AS DEEP TROPICAL MOISTURE COMBINES
WITH A COLD FRONT...

SHORT TERM /NOW THROUGH SUNDAY/...
HAZARDS...
FLASH FLOODING TODAY IN VALLEY/RIVER COUNTIES
MINOR COASTAL FLOODING AND HIGH SURF POSSIBLE LATER TODAY AND
EVENING
SMALL CRAFT ADVISORY CONDITIONS POSSIBLY DEVELOPING LATER
TODAY AND TONIGHT.

BRIEF REPRIEVE BETWEEN MIDNIGHT AND 4 AM TO QUICKLY DIMINISH AS NEXT
WAVE OF ENERGY REACHES THE COAST. CLOUD TOPS NORTH OF A 1008MB LOW
PRESSURE AREA EAST OF TAMPICO, MEXICO HAVE COOLED SIGNIFICANTLY AND
RAIN BANDS CONTINUES TO EXPAND AS THEY DRIFT STEADILY NORTHWEST.
THE SURGE OF MOISTURE IS ASSOCIATED WITH A TROUGH OF LOW PRESSURE
EXTENDING NORTH FROM THE LOW PRESSURE AREA. THE COLD FRONT CONTINUES
TO PUSH EVER SO SLOWLY SOUTH AND CURRENTLY LIES BETWEEN LAREDO AND
COTULLA EXTENDING NORTHEAST JUST INLAND FROM THE TEXAS COAST.
FORECAST REMAINS INTACT WITH WIDESPREAD HEAVY RAIN THIS MORNING AND
INTO THE AFTERNOON HOURS. FLASH FLOOD TO REMAIN AN ISSUE WITH AREAS
YESTERDAY EVENING SEEING AMOUNTS ANYWHERE FROM ONE HALF INCH TO OVER
3 INCHES. EXPECTING ANOTHER 1-3 INCHES MAY AS MUCH AS 5 INCHES
THROUGH THIS AFTERNOON. DO NOT LOOK FOR MUCH RISE IN TEMPERATURES
TODAY WITH ONLY A 4 TO 6 DEGREE INCREASE OVER MORNING LOWS AND THIS
MIGHT BE TO MUCH IF RAIN PERSIST ALL DAY.

THE GRADIENT ASSOCIATED WITH THE LOW PRESSURE AREA SEEMS TO BE
CONCENTRATED IN A SMALL AREA. GULF OF MEXICO AND BAY OF CAMPECHE
BUOYS ONLY SHOWING WINDS OF 13-20 KNOTS WHICH IS JUST SHY OF SCA
LEVELS. CONFIDENCE IS LOW THIS MORNING IF THE THE HIGH SURF AND
COASTAL FLOOD ADVISORY WILL VERIFY BEFORE THE LOW PRESSURE AREA
MOVES INLAND LATER TODAY. MODELS CONTINUE TO PRODUCE MARGINAL
CONDITIONS FOR ADVISORY CONDITIONS. WILL HOLD ON TO THE CURRENT
HAZARDS AT THIS TIME AND LET THE MORNING CREW REVIEW AFTER SUNRISE.

TONIGHT AND SUNDAY...RAIN BEGINS TO TAPPER OFF NORTH TO SOUTH AS
FORCING AND FROM THE FRONT WEAKENS AND THE LOW PRESSURE AREA MOVES
INLAND REDUCING THE CONVERGENCE ALONG THE COAST. MODEST MID LEVEL
DRYING TO TAKE PLACE SUNDAY BUT STILL PLENTY OF LOW LEVEL MOISTURE
IN PLACE FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE FRONT BECOMES
RATHER DIFFUSE SUNDAY AND DRYING BECOMES A BIT MORE SUBSTANTIAL
ACROSS THE NORTHERN RANCH LANDS. RAIN MAY END ALL TOGETHER UP NORTH
AS SURFACE RIDGE BUILDS INTO THE AREA. STILL ENOUGH MOISTURE TO
RECYCLE AND GET A SOME SHOWERS GOING SUNDAY AFTERNOON. GFS REMAINS
ON THE HIGH END OF GUIDANCE BUT A BLEND OF THE MODELS KEEPS CHANCE
POPS ACROSS THE SOUTHERN COUNTIES SUNDAY. TEMPERATURES TO REBOUND
SLIGHTLY BUT REMAINING BELOW NORMAL.

LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...SURFACE LOW WILL BE
MOVING ACROSS THE GULF AND ENTERING THE WESTERN GULF OF MEXICO AT
THE START OF THE LONG TERM PERIOD /THE SAME LOW THAT IS OVER
FLORIDA CURRENTLY AND THE NHC GIVES A 30 PERCENT CHANCE OF
DEVELOPMENT WITHIN THE NEXT 5 DAYS/ MOVING UNDERNEATH DOMINANT
HIGH PRESSURE ACROSS THE SOUTHEAST CONUS. AS THIS SURFACE FEATURE
MOVES WESTWARD...UPSTREAM MID LEVEL HIGH PRESSURE WILL STRENGTHEN
OVER THE FOUR CORNERS REGION AND RIDGING WILL STRETCH INTO
NORTHERN MEXICO. THIS WILL HELP TO SLOW DOWN AND WEAKEN THE
SURFACE LOW OVER DEEP SOUTH TEXAS TUESDAY BUT SURFACE TROUGHING
WILL PERSIST ACROSS OUR AREA FROM LOWER PRESSURE ACROSS THE BAY OF
CAMPECHE. THIS WILL KEEP MOISTURE HIGH /DESPITE A LITTLE DRYING IN
THE MID LEVELS/ AND THE CHANCE FOR SHOWERS AND THUNDERSTORMS
CONTINUING /BETTER CHANCES OVER THE COASTAL WATERS AND COASTAL
COUNTIES/ THROUGH WEDNESDAY. BY THURSDAY UPSTREAM HIGH PRESSURE
BEGINS TO TAKE HOLD AND MID LEVEL WINDS BECOME MORE NORTHERLY
WHICH WILL USHER IN DRIER MID LEVEL AIR AND DECREASING POPS
THURSDAY WITH JUST SLIGHT CHANCE POPS FRIDAY. FOR
TEMPERATURES...EXPECT CLOUD COVER AND RAIN CHANCES TO HOLD HIGH
TEMPERATURES TO AROUND NORMAL TO A FEW DEGREES ABOVE NORMAL BY THE
END OF THE WEEK WITH LESS CLOUDINESS.

MARINE...NOW THROUGH SUNDAY... LOW PRESSURE AREA ABOUT 180 MILES
SOUTH OF PORT ISABEL HELPING TO STRENGTHEN THE GRADIENT LATER THIS
MORNING ALTHOUGH THE BUOY 20 HAS BEEN LESS THAN 15 KNOTS ALL
NIGHT. FARTHER SOUTH THE BUOY OVER THE BAY OF CAMPECHE IS NEAR OR
SLIGHTLY OVER 20 KNOTS WITH SEAS NEAR 7 FEET. MARGINAL SMALL CRAFT
ADVISORY CONDITIONS STILL EXPECTED BUT CONFIDENCE IS BECOMING
LOWER AS THE LOW PRESSURE AREA WILL BE MOVING INLAND LATER THIS
MORNING. A MOSTLY EASTERLY FLOW TO PERSIST TONIGHT AND SUNDAY WITH
SEAS SLOWLY SUBSIDING AS A COLD FRONT BECOMES STATIONARY ACROSS
THE NORTHERN WATERS. WIDESPREAD SHOWERS AND THUNDERSTORMS MOVING
INTO THE SOUTHERN WATERS THIS MORNING TO MOVE GRADUALLY NORTHWARD
ALSO ENHANCING WINDS AND SEAS AT TIMES.

SUNDAY NIGHT THROUGH WEDNESDAY...EASTERLY WINDS WILL BE THE
NORM THROUGH THIS PERIOD WITH A SURFACE LOW MOVING ACROSS THE
COASTAL WATERS MONDAY AND EARLY TUESDAY WITH SURFACE TROUGHING
PERSISTING INTO WEDNESDAY. THIS WILL KEEP UNSETTLED WEATHER AROUND
AS WELL WITH SHOWERS AND THUNDERSTORMS POSSIBLE. SEAS WILL
EXPERIENCE A SLOW FALL FROM 4 FEET SUNDAY NIGHT TO 2-3 FEET BY
WEDNESDAY.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ248-252>257.

     COASTAL FLOOD ADVISORY UNTIL 4 AM CDT SUNDAY FOR TXZ256-257.

     HIGH SURF ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ256-257.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/54
Hazardous weather outlook, Sep 13, 4:32 AM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
532 AM CDT SAT SEP 13 2014

TXZ248>257-141045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
532 AM CDT SAT SEP 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THE DAY FOR
CAMERON...WILLACY...HIDALGO...STARR AND ZAPATA COUNTIES. HEAVY
RAIN BANDS MOVING INLAND IN ASSOCIATED WITH A TROPICAL LOW
PRESSURE AREA OVER THE SOUTHWEST GULF OF MEXICO WILL HAVE THE
POTENTIAL TO PRODUCE FLOODING THIS MORNING WITH RAINFALL AMOUNTS
OVER 3 INCHES IN SOME LOCATIONS.

THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

HIGH SURF ADVISORY REMAINS IN EFFECT TODAY AS WAVES INCREASE AND
APPROACH 7 FEET ALONG THE SURF ZONE LATER TODAY.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT TO MINOR OVER WASH OF
TIDES LATER THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH AT LEAST
TUESDAY.

SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST SUNDAY THROUGH
WEDNESDAY WITH SOME OF THESE STORMS PRODUCING HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REMAIN ALERT FOR CHANGING CONDITIONS AND
RELAY ANY OBSERVED SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE.

GMZ130-132-135-150-155-170-175-141045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
532 AM CDT SAT SEP 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS TODAY.
SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS APPROACHING 7 FEET TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SIGNIFICANT WEATHER TO THE NATIONAL
WEATHER SERVICE.

GB

In the hours before

Special weather statement, Sep 13, 6:49 AM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
749 AM CDT SAT SEP 13 2014

TXZ248>252-131345-
ZAPATA-STARR-KENEDY-JIM HOGG-BROOKS-
749 AM CDT SAT SEP 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  CENTRAL BROOKS COUNTY IN DEEP SOUTH TEXAS.
  JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS.
  STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 845 AM CDT...

  AT 748 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG GUSTY SHOWERS...FROM 66 MILES EAST OF AGUA NUEVA TO
  RIO GRANDE CITY...MOVING NORTHWEST AT 30 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  GUSTY WINDS OF 30 TO 40 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
  DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN
  ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE
  POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...
  AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH
  INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN
  THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH
  YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

54
Special weather statement, Sep 13, 11:58 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1258 PM CDT SAT SEP 13 2014

TXZ253>257-131830-
HIDALGO-INLAND CAMERON-COASTAL CAMERON-COASTAL WILLACY-INLAND
1258 PM CDT SAT SEP 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  CAMERON COUNTY IN DEEP SOUTH TEXAS.
  HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  WILLACY COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 130 PM CDT...

  AT 1251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  STRONG THUNDERSTORMS...20 MILES SOUTH OF MCALLEN...MOVING NORTHWEST
  AT 25 MPH. AFTERNOON CONVECTION IS ALSO DEVELOPING OVER PORTIONS OF
  CAMERON...HIDALGO...AND WILLACY COUNTIES AND COULD BECOME STRONG.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  GUSTY WINDS OF 30 TO 40 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  MCALLEN.
  WESLACO.
  VILLA VERDE.
  SOUTH ALAMO.
  ALAMO.
  SAN JUAN.
  LOPEZVILLE.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

54

The radar

The Brownsville radar (KBRO), 39 km away, was scanning. The volume nearest the first event began at 18:31 UTC.

Open the radar archive at this moment

Event by event

4 heavy rain, 2 flash flood. Local standard time, as filed.

Heavy Rain, Cameron

When
September 13, 12:30 PM CST to 4:00 PM CST
Where
Cameron County, 0.9 mi SSW of Palmetal to 0.16 mi N of Brownsville
Reported by
CoCoRaHS
Coordinates
26.168, -97.685

A slow moving band of torrential rain/thunderstorms created areas of nuisance urban flooding from the west side of Brownsville through San Benito and parts of Harlingen during the mid afternoon of September 13th, 2014. Generally less than 2 feet of water flooded typically poor drainage roads in the area during and just after the peak of the heavy rains. In total, the band produced 2 to 3 inches of rain in a roughly 3 hour period.

Heavy Rain, Hidalgo

When
September 13, 1:00 PM CST to 3:00 PM CST
Where
Hidalgo County, (Mfe)miller Intl Arp
Reported by
ASOS
Coordinates
26.170, -98.230

The ASOS at KMFE reported 2.23 inches of rain fell in 2 hours, with 1.62 inches falling in 1 hour.

Heavy Rain, Hidalgo

When
September 13, 1:00 PM CST to 3:00 PM CST
Where
Hidalgo County, Weslaco Mid Vly Arpt
Reported by
AWOS
Coordinates
26.170, -97.970

The AWOS at KT65 reported 1.74 inches of rain fell in 2 hours, with 0.97 inches falling in 1 hour.

Flash Flood, Hidalgo

When
September 13, 1:30 PM CST to 4:00 PM CST
Where
Hidalgo County, 1.35 mi NE of (Mfe)miller Intl Arp to 1.65 mi E of Mc Allen
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
26.185, -98.216

Hidalgo County EM reported widespread flash flooding along the frontage roads of Highway 83/I-2 and closed roads across Mercedes, Alamo, Pharr, San Juan, and McAllen. There were several reports of stalled and half way submerged cars across the area.

Flash Flood, Hidalgo

When
September 13, 1:30 PM CST to 4:00 PM CST
Where
Hidalgo County, 2.2 mi W of Weslaco to 1.49 mi E of Donna
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
26.164, -98.015

Flash flooding was reported by various sources of flash flooding along the frontage roads in Weslaco along Highway 83/I-2 and road closures in Weslaco. Several feet of water was noted, as well as water to the top of tire wells.

Heavy Rain, Hidalgo

When
September 13, 2:00 PM CST to 4:00 PM CST
Where
Hidalgo County, 0.75 mi SE of Moore Afb
Reported by
AWOS
Coordinates
26.442, -98.122

The AWOS at KEBG reported 1.56 inches of rain fell in 2 hours, with 1.1 inches falling in 1 hour.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 544341, 543307, 543309, 543313, 543425, 543308.